Ask a doctor

Is Nausea Normal After Smart Lipo?

I had smartlipo yesterday I have been nauseate since is this typical?

Doctor Answers (2)

Nausea after liposuction

+1

Nausea can be caused by emotional stress, looking at the wounds or bruising, it can be caused by some medication that helps sedate you that some doctors use during the procedure, it can be caused by medication for pain that you might take after the procedure and it could be caused by high levels of anesthetic (lidocaine) in your blood, but the latter is rare and that would be limited to the first day after surgery. Call your surgeon to discuss your symptoms.


Manhattan Dermatologist
5.0 out of 5 stars 31 reviews

Taking Pain Pills results in Nausea and Constipation

+1

The use of opiate based pain pills is commonly associated with nausea and constipation. This is seen with all operations after which such medications are used. You should discuss this with your surgeon should you have any questions as he is responsible for your care.

Peter A. Aldea, MD
Memphis Plastic Surgeon
5.0 out of 5 stars 66 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.